MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 4F SL POLYURENTHANE RADIOLOGY BASIC TRAY (70CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 4F SL POLYURENTHANE RADIOLOGY BASIC TRAY (70CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3174155
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redx0656 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported patient underwent an x-ray of the right arm and chest for evaluation after complaint of pain in the insertion site when sanitizing the picc, which according to him occurs since the day of insertion and after an unsuccessful attempt to remove the catheter.X-ray shows partial rupture of the catheter near by the insertion site.On (b)(6) 2021, it was reported to the hospital's pharmacy that, on (b)(6) 2021, the professional was informed about the obstruction of the picc catheter of patient.Upon arriving to his bed, about at 9:00 am, the patient reported that he was feeling pain in the peri-insertion region.It was performed an inspection of the access site, no changes observed; it was performed an attempt of clearing by flushing with saline solution with a 10ml syringe, but without success; clearing was done with the "tap" technique and heparin solution, according to the protocol, and success was achieved.After clearing, it was visualized the catheter, which was in ad (right atrium), along with the nurse, and agreed to pull 02 cm of the catheter.The health professional emphasizes that the patient informs that he has been in pain since the insertion of the catheter ((b)(6) 2021).The nurse advises that after traction, if the patient continues to complain, the catheter should be removed, since it could has pinched the radial nerve.The curative was made again, and catheter was retracted and pulled 02 cm.When performing the flushing with saline solution, the patient reports pain in a region near by the insertion site.As already discussed with the nurse, it was decided to remove the whole catheter, but after externalization of about 05 cm, there was resistance in the catheter removal.In conversation with a health professional, a new chest and arm x-ray was suggested, since the first chest x-ray had been done only on the day of insertion.The catheter was isolated and the nurse was informed of the incident, requesting the exam.The x-ray was visualized around 3 pm, which shows partial rupture of the catheter at the proximal end to the insertion.Contact was made with the nurse and discussed about what happened, the professional was asked for an inter-consultation with the vascular surgeon, and the patient was immediately asked to be transferred to perform the catheter removal in the hospital's hemodynamics.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of an occluded and leaking catheter was confirmed.The product returned for evaluation was one 4fr s/l powerpicc catheter.Usage residues were observed throughout the sample.Ballooning of the catheter shaft was observed between the 5cm and 7cm depth markings.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent; however, leaking was observed emanating from the ballooned region.Microscopic inspection of the catheter confirmed extensive deformation and discoloration.The catheter damage was typical of burst damage secondary to over-pressurization.Such damage can occur when flushing an occluded catheter.These features are consistent with the event description, which indicated leakage identified following clearance of a device occlusion.
 
Event or Problem Description
It was reported patient underwent an x-ray of the right arm and chest for evaluation after complaint of pain in the insertion site when sanitizing the picc, which according to him occurs since the day of insertion and after an unsuccessful attempt to remove the catheter.X-ray shows partial rupture of the catheter near by the insertion site.On 2/06/2021, it was reported to the hospital's pharmacy that, on (b)(6) 2021, the professional was informed about the obstruction of the picc catheter of patient.Upon arriving to his bed, about at 9:00 am, the patient reported that he was feeling pain in the peri-insertion region.It was performed an inspection of the access site, no changes observed; it was performed an attempt of clearing by flushing with saline solution with a 10ml syringe, but without success; clearing was done with the "tap" technique and heparin solution, according to the protocol, and success was achieved.After clearing, it was visualized the catheter, which was in ad (right atrium), along with the nurse, and agreed to pull 02 cm of the catheter.The health professional emphasizes that the patient informs that he has been in pain since the insertion of the catheter on ((b)(6) 2021).The nurse advises that after traction, if the patient continues to complain, the catheter should be removed, since it could has pinched the radial nerve.The curative was made again, and catheter was retracted and pulled 02 cm.When performing the flushing with saline solution, the patient reports pain in a region near by the insertion site.As already discussed with the nurse, it was decided to remove the whole catheter, but after externalization of about 05 cm, there was resistance in the catheter removal.In conversation with a health professional, a new chest and arm x-ray was suggested, since the first chest x-ray had been done only on the day of insertion.The catheter was isolated and the nurse was informed of the incident, requesting the exam.The x-ray was visualized around 3 pm, which shows partial rupture of the catheter at the proximal end to the insertion.Contact was made with the nurse and discussed about what happened, the professional was asked for an inter-consultation with the vascular surgeon, and the patient was immediately asked to be transferred to perform the catheter removal in the hospital's hemodynamics.

Brand Name
POWERPICC 4F SL POLYURENTHANE RADIOLOGY BASIC TRAY (70CM GUIDEWIRE)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11536702
Report Number3006260740-2021-00933
Device Sequence Number14393771
Product Code LJS
UDI-Device Identifier00801741027611
UDI-Public(01)00801741027611
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number3174155
Device Catalogue Number3174155
Device Lot NumberREDX0656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date03/20/2021
Supplement Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR